Alert archive / New York / Small Craft Advisories in 2015

Small Craft Advisory 152, NWS Buffalo, NY

December 15, 2015

NWS Buffalo, NY issued this small craft advisory at Dec 15, 2015, 3:33 PM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2015, 3:33 PM EST (20:33 UTC)
Expired
Dec 15, 2015, 11:54 PM EST
In force
8 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WHUS71 KBUF 152033
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
333 PM EST TUE DEC 15 2015

LOZ043>045-160445-
/O.CAN.KBUF.GL.W.0024.000000T0000Z-151215T2100Z/
/O.NEW.KBUF.SC.Y.0152.151215T2033Z-151216T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
333 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM EST WEDNESDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM EST WEDNESDAY. THE GALE
WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ063>065-152145-
/O.CAN.KBUF.GL.W.0024.000000T0000Z-151215T2100Z/
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
333 PM EST TUE DEC 15 2015

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE GALE
WARNING.

$$

SLZ022-024-152145-
/O.CAN.KBUF.SC.Y.0151.000000T0000Z-151215T2100Z/
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
333 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

$$

LOZ042-160300-
/O.EXT.KBUF.SC.Y.0151.000000T0000Z-151216T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
333 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHWEST TO 30 KNOTS.

* WAVES...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ040-041-160000-
/O.CON.KBUF.SC.Y.0151.000000T0000Z-151216T0000Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
333 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...WEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ020-160000-
/O.CON.KBUF.SC.Y.0151.000000T0000Z-151216T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
333 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WINDS...NORTHWEST 10 TO 20 KNOTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

THOMAS
3 follow-up statements
024 
WHUS71 KBUF 152239
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
539 PM EST TUE DEC 15 2015

LEZ020-152345-
/O.CAN.KBUF.SC.Y.0151.000000T0000Z-151216T0000Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
539 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS WILL CONTINUE TO DIMINISH THIS EVENING.

$$

LEZ040-041-160300-
/O.EXT.KBUF.SC.Y.0151.000000T0000Z-151216T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
539 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-160600-
/O.CON.KBUF.SC.Y.0152.000000T0000Z-151216T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
539 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-160300-
/O.CON.KBUF.SC.Y.0151.000000T0000Z-151216T0300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
539 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...NORTHWEST 20 TO 25 KNOTS.

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
802 
WHUS71 KBUF 160230
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
930 PM EST TUE DEC 15 2015

LEZ040-041-LOZ042-160330-
/O.CAN.KBUF.SC.Y.0151.000000T0000Z-151216T0300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
930 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

LOZ043>045-160600-
/O.CON.KBUF.SC.Y.0152.000000T0000Z-151216T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
930 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

* WINDS...NORTHWEST 15 TO 20 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HITCHCOCK
462 
WHUS71 KBUF 160454
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1154 PM EST TUE DEC 15 2015

LOZ043>045-160600-
/O.CAN.KBUF.SC.Y.0152.000000T0000Z-151216T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1154 PM EST TUE DEC 15 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY.

WINDS AND WAVES WILL CONTINUE TO SUBSIDE OVERNIGHT.

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 15, 3:26 PM EST, 7 minutes earlier.

Area forecast discussion, Dec 15, 3:26 PM EST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
326 PM EST TUE DEC 15 2015

.SYNOPSIS...
WEAK HIGH PRESSURE WILL MOVE ACROSS THE REGION TONIGHT...CALMING THE
WINDS...THOUGH CLOUDY SKIES WILL REMAIN THROUGH THE NIGHT. MILD AIR
TEMPERATURES WILL REMAIN TOMORROW...WHILE SHOWERS AHEAD OF A COLD
FRONT REACH THE REGION TOMORROW NIGHT. THIS COLD FRONT WILL BRING
ADDITIONAL SHOWERS TO THE REGION THURSDAY FOLLOWED BY MUCH COOLER AIR
THAT WILL BE ACCOMPANIED WITH LAKE EFFECT SNOW FOR FRIDAY AND
SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THIS AFTERNOON AN UPPER LEVEL LOW IS
EXITING THE REGION OVER NORTHERN NEW ENGLAND...WHILE TO THE WEST A
DEEPER LOW ALOFT IS EXITING THE ROCKIES...AND NOW OVER THE WESTERN
HIGH PLAINS. BETWEEN THESE SYSTEMS...A RIDGE OF HIGH PRESSURE IS
FOUND. AT THE SURFACE REGIONAL RADARS DISPLAY LIGHT SHOWERS/DRIZZLE
ACROSS THE HIGHER TERRAIN EAST OF THE LAKES. VISIBLE SATELLITE
IMAGERY DISPLAYS PLENTY OF CLOUDS ACROSS THE EASTERN GREAT LAKES
REGION.

FOR TONIGHT EXPECT MOSTLY CLOUDY SKIES TO CONTINUE AS MOISTURE
REMAINS TRAPPED UNDER A DEVELOPING SUBSIDENCE INVERSION...AN
INVERSION THAT WILL BE STRENGTHENED AS AN UPPER LEVEL RIDGE AXIS
PASSES. PRECIPITATION WILL WANE THIS EVENING AS THE CYCLONIC
FLOW/COLD AIR ADVECTION ALOFT ENDS...COUPLED WITH A WEDGE OF DRY AIR
PASSING OVER THE SHALLOWER DECK OF MOISTURE. UNDER THESE CLOUDY
SKIES EXPECT TEMPERATURES TO FALL INTO THE UPPER 20S TO LOWER 30S.

TOMORROW CLOUDS WILL LIKELY REMAIN ABUNDANT ACROSS THE REGION IN THE
MORNING. AS THE UPPER LEVEL RIDGE AXIS PASSES TO OUR EAST...AND
WARMING COMMENCES IN THE MID LEVELS WE SHOULD SEE SOME BREAKS IN THE
CLOUDS...FOR A PARTLY SUNNY AFTERNOON. THIS LOW TO OUR WEST WILL NOT
BRING ANY SHOWERS TO OUR AREA TOMORROW...WITH HIGH PRESSURE NOW TO
OUR EAST BRINGING OUR REGION ANOTHER DRY PERIOD. HIGHS WEDNESDAY
WILL CONTINUE TO RUN ABOVE SEASONAL NORMALS...WITH HIGHS IN THE LOW
TO MID 40S.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LEAD SHORTWAVE ENERGY EJECTING OUT OF THE UPPER TROUGH OVER THE
WESTERN CONUS WILL TAKE THE FORM OF AN UPPER LOW LIFTING ACROSS THE
NORTHERN GREAT LAKES WEDNESDAY NIGHT...SENDING A SURFACE LOW UP
ACROSS WESTERN LAKE SUPERIOR TO JAMES BAY BY THURSDAY MORNING.
SYSTEM LOOKS TO OCCLUDE UPSTREAM...WITH SYSTEM WARM FRONT WORKING
ACROSS NEW YORK EARLY THURSDAY. SYSTEM RELATIVE ISENTROPIC ASCENT
LOOKS WEAK WEDNESDAY NIGHT WITH SCATTERED RAIN SHOWERS POSSIBLE.
BETTER COVERAGE OF RAIN SHOWERS LOOK TO HOLD OFF UNTIL NARROW RIBBON
OF THETA-E AND HIGHER PLUME OF PRECIPITABLE WATER VALUES ARRIVE
THURSDAY MORNING IN THE WEST AND THURSDAY AFTERNOON ACROSS THE EAST.

SURFACE COLD FRONT WILL PUSH THROUGH THE AREA LATER THURSDAY
AFTERNOON BRINGING AN END TO THE RAINFALL IN THE WEST AND THURSDAY
NIGHT ACROSS THE NORTH COUNTRY. TEMPERATURES AHEAD OF THE FRONT WILL
CLIMB INTO THE UPPER 40S TO LOWER 50S ON THURSDAY WITH TEMPERATURES
FALLING INTO THE 30S THURSDAY NIGHT BEHIND THE FRONT.

ONGOING COLD AIR ADVECTION IN THE WAKE OF THE COLD FRONTAL PASSAGE
WILL SLOWLY RAMP UP LAKE EFFECT ACTIVITY EAST OF THE LAKE THURSDAY
NIGHT AND FRIDAY. LAKE EFFECT ACTIVITY MAY BE SLOWED DUE TO
PRESENCE OF DRIER AIR AND LOWER INVERSION HEIGHTS. WE MAY HAVE TO
WAIT UNTIL LATER IN THE DAY FRIDAY BEFORE WE START TO SEE THE LAKE
EFFECT ACTIVITY RAMP UP EAST OF THE LAKES AS THE BOUNDARY LAYER
CONTINUES TO COOL AND DEEPER MOISTURE ARRIVES.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LAKE EFFECT SNOW WILL RAMP UP FRIDAY NIGHT AS 850 MB TEMPERATURES
DROP TO NEAR -14C. THIS WILL CREATING CONSIDERABLE OVER-LAKE
INSTABILITY WITH EQUILIBRIUM LEVELS CLIMBING ABOVE 15KFT AND LAKE
INDUCE CAPES GOING ABOVE 1000 J/KG. BUFKIT SOUNDINGS EAST OF THE
LAKES SHOWING A BULLSEYE OF MAXIMUM OMEGA IN PRIME DENDRITIC GROWTH
ZONE. THE INCREASING INSTABILITY COMBINED WITH A DEEPENING OF
SYNOPTIC MOISTURE WILL RESULT IN A PERIOD OF INTENSE SNOWFALL
FOCUSED ON FAVORED WEST NORTHWEST AREAS OF THE WESTERN SOUTHERN TIER
AND TUG HILL WITH SNOWFALL RATES LIKELY EXCEEDING TWO INCHES PER
HOUR.

THE LAKE ACTIVITY SHOULD REMAIN ROBUST SATURDAY ESPECIALLY OFF LAKE
ONTARIO INTO THE TUG HILL REGION WHERE GUIDANCE CONTINUES TO
INDICATE THE LIKELIHOOD OF A GEORGIAN BAY CONNECTION.

INCREASING RIDGING UPSTREAM AND THE START OF WARM AIR ADVECTION WILL
LEAD TO DIMINISHING ACTIVITY OFF OF LAKE ERIE BY SATURDAY EVENING.
THIS PROCESS WILL SHUT OFF ANY LINGERING LAKE SNOW SUNDAY EAST OF
LAKE ONTARIO.

AS FAR AS TEMPERATURES...IT WILL FINALLY FEEL MORE LIKE DECEMBER
THIS WEEKEND. SATURDAY WILL BE THE COLDEST DAY WITH THE CORE OF THE
COLDEST AIR ALOFT ARRIVE WITH HIGHS ONLY IN THE UPPER 30S TO MID 30S
AT BEST. THE START OF A WARM AIR ADVECTION REGIME SHOULD GET
TEMPERATURES SUNDAY INTO THE 30S OR POSSIBLY NEAR 40.

THIS RIDGING WILL RESULT IN A DRY CONCLUSION TO THE WEEKEND AND
START TO NEXT WEEK. TEMPERATURES WILL RISE BACK ABOVE NORMAL ON
MONDAY AS SOUTHERLY FLOW STRENGTHENS AHEAD OF THE NEXT LOW IN THE
PARADE OF SYSTEMS THAT WILL BE MOVING INTO THE WESTERN GREAT LAKES.
INCREASING MOISTURE AND ISENTROPIC UPLIFT AHEAD OF THIS SYSTEM ARE
CAUSE ENOUGH TO WARRANT AT LEAST A CHANCE OF SHOWERS MONDAY AND
TUESDAY.

LOOKING DEEPER INTO NEXT WEEK...THE WARM AND UNSETTLED WEATHER WILL
RETURN IN EARNEST AS UPPER LEVEL TROUGH STRENGTHENS OVER THE CENTRAL
U.S...SHUNTING PLENTY OF WARM AND MOIST AIR NORTHWARDS TOWARDS THE
GREAT LAKES ONCE AGAIN.

&&

.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
AT 18Z MOISTURE FLOWING
CYCLONICALLY AROUND A STORM SYSTEM OFF THE MAINE COASTLINE WILL
CONTINUE TO BRING MVFR/IFR CLOUDS TO THE TAF SITES THIS AFTERNOON.
AT 18Z...MAINLY MVFR CIGS WERE FOUND...THOUGH ACROSS THE HIGHER
TERRAIN OF THE SOUTHERN TIER...SOME IFR CIGS ARE FOUND. GENERALLY
THESE CLOUDS WILL LINGER IN PLACE...SLOWLY ERODING AND LIFTING LATER
TONIGHT AS WEAK HIGH PRESSURE PASSES THROUGH.

THIS AREA OF HIGH PRESSURE WILL TAKE THIS AFTERNOONS GUSTY WINDS
DOWN TO LIGHT AND VARIABLE THROUGH THE LATE EVENING AND OVERNIGHT
HOURS. TOMORROW A LIGHT EASTERLY FLOW WILL BE FOUND ACROSS THE TAF
SITES...WITH VFR CIGS...THOUGH SOME MVFR CIGS MAY LINGER DEEP INTO
THE MORNING HOURS ACROSS THE SOUTHERN TIER.

OUTLOOK...
THURSDAY...AREAS OF MVFR WITHIN SHOWERS.
FRIDAY...MAINLY VFR...EXCEPT LOCAL IFR IN LAKE EFFECT SNOW
EAST OF THE LAKES.
SATURDAY...MAINLY VFR...EXCEPT LOCAL IFR IN LAKE EFFECT SNOW
SOUTHEAST OF THE LAKES.
SUNDAY...MAINLY VFR...EXCEPT LOCALIZED IFR IN LINGERING LAKE EFFECT
SNOW EAST OF THE LAKES EARLY.

&&

.MARINE...
WILL DROP THE GALE WARNINGS WITH THIS AFTERNOON PACKAGE
AS WINDS BEGIN TO SUBSIDE BEHIND THE DEPARTURE OF THE LLJ. SMALL
CRAFT ADVISORIES WILL REMAIN ON THE EASTERN GREAT LAKES...AND THE
UPPER NIAGARA RIVER THIS EVENING AND OVERNIGHT...WITH ADVISORIES
ENDING FROM WEST TO EAST AS WINDS CONTINUE TO SUBSIDE WITH THE
NEARING OF A WEAK HIGH PRESSURE RIDGE AT THE SURFACE.

THE NEXT COLD FRONT WILL CROSS THE AREA ON THURSDAY FOLLOWED BY A
BRISK NORTHWEST FLOW FRIDAY AND SATURDAY. CONDITIONS MAY REACH SMALL
CRAFT ADVISORY CRITERIA AGAIN LATE THIS WEEK.

&&

.CLIMATE...
IT WILL TURN MUCH COLDER FRIDAY AND SATURDAY...AND THE COLD WILL
LIKELY PRODUCE LAKE EFFECT SNOW EAST OF THE LAKES. THIS COLD AND
SNOW WILL BE BRIEF HOWEVER...WITH ANOTHER SURGE OF WELL ABOVE
NORMAL TEMPERATURES AND RAIN NEXT WEEK. THE CHANCES OF A WHITE
CHRISTMAS ARE NEAR ZERO FOR THE ENTIRE AREA WITH SEVERAL DAYS OF
VERY WARM TEMPERATURES LEADING UP TO CHRISTMAS...MELTING ANY LAKE
EFFECT SNOW THAT FALLS THIS WEEKEND.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 1 AM EST WEDNESDAY FOR
         LOZ043>045.
         SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR
         LOZ042.

&&

SYNOPSIS...THOMAS
NEAR TERM...THOMAS
SHORT TERM...TMA
LONG TERM...TMA
AVIATION...THOMAS
MARINE...THOMAS
CLIMATE...HITCHCOCK
Hazardous weather outlook, Dec 15, 5:14 AM EST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
514 AM EST TUE DEC 15 2015

NYZ012-019>021-085-161015-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
514 AM EST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD AIR WILL RETURN TO THE LOWER GREAT LAKES FOLLOWING A COLD
FRONTAL PASSAGE THURSDAY NIGHT. THIS WILL RESULT IN THE
DEVELOPMENT OF LAKE EFFECT SNOWS EAST OF LAKE ERIE THAT MAY
PRODUCE SIGNIFICANT ACCUMULATIONS ACROSS PORTIONS OF THE AREA
FRIDAY INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>005-010-011-013-014-161015-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE-
LIVINGSTON-ONTARIO-
514 AM EST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK
AND WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-161015-
OSWEGO-JEFFERSON-LEWIS-
514 AM EST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

COLD AIR WILL RETURN TO THE LOWER GREAT LAKES FOLLOWING A COLD
FRONTAL PASSAGE THURSDAY NIGHT. THIS WILL RESULT IN THE
DEVELOPMENT OF LAKE EFFECT SNOWS EAST OF LAKE ONTARIO THAT MAY
PRODUCE SIGNIFICANT ACCUMULATIONS ACROSS PORTIONS OF THE AREA
FRIDAY INTO SATURDAY WITH GREATEST ACCUMULATIONS LIKELY ON THE TUG
HILL PLATEAU.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-161015-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
514 AM EST TUE DEC 15 2015

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042-062-SLZ022-024-161015-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
514 AM EST TUE DEC 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

WOOD

Nearby

Small Craft Advisories in New York, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.